Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 25, 2014, 6:34 PM EDT for Carbon County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2014, 6:34 PM EDT (22:34 UTC)
- Expired
- Jun 25, 2014, 7:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Philadelphia/Mount Holly
County Carbon County, PA
The radar
The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
157
WWUS81 KPHI 252234
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT WED JUN 25 2014
PAZ054-055-252330-
CARBON PA-MONROE PA-
634 PM EDT WED JUN 25 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CARBON AND
NORTHWESTERN MONROE COUNTIES...
AT 629 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
DORRANCE TO CONYNGHAM TO RINGTOWN...MOVING NORTHEAST AT 30 MPH.
THESE STORMS WILL BE NEAR TRESCKOW AROUND 700 PM...BEAVER MEADOWS
AROUND 710 PM...WEATHERLY AROUND 720 PM AND BLAKESLEE AROUND 730 PM.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED WITH THESE STORMS.
VERY HEAVY RAIN FROM THESE STORMS WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN CAN ALSO CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LAT...LON 4102 7541 4084 7592 4091 7600 4100 7575
4102 7574 4105 7578 4110 7576 4111 7573
4114 7569 4113 7564 4123 7554 4124 7549
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:06 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 25, 6:06 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 606 PM EDT WED JUN 25 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT. THE LOW WILL MOVE TO THE EAST ON THURSDAY... WHILE HIGH PRESSURE BEGINS TO BUILD IN FROM THE GREAT LAKES REGION. THIS HIGH WILL REMAIN OVER THE AREA THIS WEEKEND AND INTO EARLY NEXT WEEK. ANOTHER COLD FRONT WILL ARRIVE FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... ESTF UPDATE MAINLY FOR TIMING ADJUSTMENTS OF THE HEAVIEST PCPN. ITS CLOSE TO A WRF/COSPA COMPROMISE AS THE LATEST ONE OR TWO HRRR SEEM LOGICAL. THE BELOW MENTIONED SHORT WAVE COUPLED NEAR 90F AIR ENTRAINED INTO IT IS SUSTAINING AND ENHANCING THE CONVECTION FOR NOW. THE THERMODYNAMIC AND KINEMATIC ENVIRONMENT COULD BE MORE SUPPORTIVE AS MID LEVEL LAPSE RATES ARE POOR, MODERATE BULK SHEAR AND ITS FAIRLY WARM AT 500MB. SO OVER THE NEXT COUPLE OF HOURS WE WILL HAVE TO WATCH OUT FOR ISOLATED SEVERE (WE ADDED SOME GUSTY WINDS TO THE GRIDS), OTHERWISE A MAINLY HEAVY DRENCHING RAIN CONCERN THAT SHOULD LESSEN TOWARD AND AFTER MIDNIGHT. A MID LEVEL SHORT WAVE LOCATED OVER WEST VIRGINIA AND VICINITY THIS AFTERNOON WILL CONTINUE TO PROGRESS SLOWLY TO THE EAST NORTHEAST AND IT SHOULD PASS OVERHEAD LATE TONIGHT. THE APPROACHING SHORT WAVE IN COMBINATION WITH DAYTIME HEATING AND ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE TO RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS IN OUR REGION INTO THIS EVENING. PRECIPITABLE WATER VALUES WILL REMAIN NEAR 2 INCHES SO LOCALLY HEAVY RAINFALL REMAINS POSSIBLE. FLOODING MAY RESULT IN AREAS OF POOR DRAINAGE AND ALONG SMALL STREAMS AND CREEKS. THE THUNDERSTORM ACTIVITY MAY WANE AFTER DARK WITH THE LOSS OF DAYTIME HEATING. HOWEVER, SHOWERS ARE EXPECTED TO LINGER THROUGH MUCH OF THE NIGHT AS A SURFACE BOUNDARY DROPS INTO OUR REGION FROM THE NORTHWEST. MINIMUM TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE UPPER 60S AND LOWER 70S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... THE FRONTAL BOUNDARY IS FORECAST TO BE SLOW TO MOVE OFF THE COAST ON THURSDAY. LINGERING LOW LEVEL MOISTURE IN THE MORNING SHOULD RESULT IN CLOUDS, AS WELL AS SCATTERED TO ISOLATED SHOWERS MAINLY IN NEW JERSEY. THE DECREASE IN CLOUD COVER DURING THE LATE MORNING AND AFTERNOON SHOULD ALLOW TEMPERATURES TO CLIMB WELL INTO THE 80S AT MOST LOCATIONS. A WEST TO NORTHWEST WIND IS EXPECTED TO BRING A SLOW DRYING TREND WITH DEW POINT READINGS DROPPING INTO THE LOWER AND MIDDLE 60S DURING THE AFTERNOON. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... THE UPPER AIR PATTER WILL CONSIST OF A RIDGE BUILDING UP ACROSS THE MIDDLE ATLANTIC AND NORTHEAST FRIDAY THROUGH SUNDAY. THE RIDGE WILL REMAIN IN PLACE EARLY NEXT WEEK...BUT IT WILL BE DIMINISHING AS A TROUGH MOVES EAST FROM THE CENTRAL PART OF THE COUNTRY. THIS TROUGH AND SFC FRONT WILL AFFECT OUR AREA TOWARDS THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL FOR FRIDAY AND INTO THE WEEKEND AS THE WARMEST AIR IS STILL BUILDING TO THE SOUTH OF THE AREA...HIGHS WILL MOSTLY BE IN THE LOW/MID 80S THESE THREE DAYS...COOLER NEAR THE SHORE. LOWS WILL MOSTLY BE IN THE 60S WITH SOME MID 50S UP ACROSS THE FAR NORTH. TEMPERATURES NEXT WEEK WILL RISE TO ABOVE NORMAL AS THE RIDGE STALLS ACROSS THE AREA. HIGHS WILL REACH MORE INTO THE UPPER 80S AND LOW 90S AT TIMES MON THRU WED. IT APPEARS THAT THE HUMIDITY LEVELS WILL ALSO PRODUCE UNCOMFORTABLE CONDITIONS DURING THE PERIOD. PRECIPITATION CHANCES DURING THE EXTENDED PERIOD ARE TYPICAL SUMMER-TIME TRENDS. THERE IS NO SINGLE SYSTEM...EXCEPT THE APPROACHING FRONT AT THE END OF THE PERIOD...WHICH WILL OFFER WIDESPREAD HIGHER POPS. DAYTIME SHOWERS/TSTMS WILL BE ACROSS THE WESTERN/NORTHERN AREAS FRI THRU SUN...AND MOST AREAS HAVE SLGT CHC OR CHC POPS MON THRU WED. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. MAINLY VFR CONDITIONS ARE EXPECTED INTO THIS EVENING. HOWEVER, SCATTERED SHOWERS AND THUNDERSTORMS WILL DROP CEILINGS AND VISIBILITY VALUES INTO THE MVFR OR IFR CATEGORIES. SHOWERS ARE EXPECTED TO LINGER INTO THE OVERNIGHT HOURS WITH CONDITIONS DROPPING INTO THE MVFR CATEGORY AT MOST LOCATIONS. MVFR CONDITIONS MAY PERSIST INTO THURSDAY MORNING WITH IMPROVEMENT TO VFR ANTICIPATED FOR LATE THURSDAY MORNING AND THURSDAY AFTERNOON. A SOUTH WIND AT 10 KNOTS OR LESS INTO THIS EVENING SHOULD VEER TOWARD THE SOUTHWEST OVERNIGHT. A FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST TO PASS THROUGH OUR REGION DURING THE LATE NIGHT AND EARLY MORNING HOURS. A NORTHWEST WIND AROUND 8 OR 10 KNOTS IS ANTICIPATED FOR THURSDAY. OUTLOOK... THU NIGHT THRU MONDAY...MOSTLY VFR. SCT AFTERNOON SHOWERS/TSTMS MAY OCNL LOWER CIGS/VSBYS. && .MARINE... A WEAK FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST TO ARRIVE EARLY ON THURSDAY. A SOUTH TO SOUTHWEST FLOW INTO TONIGHT IS EXPECTED TO BECOME WEST TO NORTHWEST FOR THURSDAY. WIND SPEEDS AND WAVE HEIGHTS ARE ANTICIPATED TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA FOR TONIGHT AND THURSDAY. OUTLOOK... MOSTLY SUB-SCA CONDITIONS ARE EXPECTED ACROSS THE WATERS FRIDAY AND THROUGH THE WEEKEND. SCATTERED TSTMS WILL OCCASIONALLY CREATE HIGHER WINDS AND SEAS AT TIMES. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...GIGI/IOVINO SHORT TERM...IOVINO LONG TERM...O'HARA AVIATION...IOVINO/O'HARA MARINE...IOVINO/O'HARA HYDROLOGY...
Hazardous weather outlook, Jun 25, 3:38 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 338 PM EDT WED JUN 25 2014 NJZ001-007>010-PAZ054-055-060>062-101-103-105-261945- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 338 PM EDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THESE HAVE THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAINS WHICH MAY RESULT IN SOME LOCALIZED URBAN OR POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ070-071- 102-104-106-261945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 338 PM EDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THESE HAVE THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAINS WHICH MAY RESULT IN SOME LOCALIZED URBAN OR POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-261945- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 338 PM EDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THESE HAVE THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAINS WHICH MAY RESULT IN SOME LOCALIZED URBAN OR POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-261945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 338 PM EDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS LATER TODAY COULD PRODUCE LOCALLY GUSTY WINDS AND FREQUENT CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 6:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT WED JUN 25 2014
PAZ054-055-252330-
CARBON PA-MONROE PA-
634 PM EDT WED JUN 25 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CARBON AND
NORTHWESTERN MONROE COUNTIES...
AT 629 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
DORRANCE TO CONYNGHAM TO RINGTOWN...MOVING NORTHEAST AT 30 MPH.
THESE STORMS WILL BE NEAR TRESCKOW AROUND 700 PM...BEAVER MEADOWS
AROUND 710 PM...WEATHERLY AROUND 720 PM AND BLAKESLEE AROUND 730 PM.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED WITH THESE STORMS.
VERY HEAVY RAIN FROM THESE STORMS WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN CAN ALSO CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LAT...LON 4102 7541 4084 7592 4091 7600 4100 7575
4102 7574 4105 7578 4110 7576 4111 7573
4114 7569 4113 7564 4123 7554 4124 7549
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:53 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 4 hr |
| Jun 25, 7:17 PM EDT | Special Weather Statement | PHI | Carbon | 58 min |
| Jun 25, 7:24 PM EDT | Special Weather Statement | PHI | Berks | 51 min |
| Jun 25, 7:36 PM EDT | Special Weather Statement | PHI | Monroe | 54 min |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.